Alert archive / New York / Severe Thunderstorm Warnings in 2023
Severe Thunderstorm Warning 76, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Jul 27, 2023, 3:54 PM EDT for Dutchess County, Ulster County, New York; Northwest Hills Planning Region, Connecticut. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 27, 2023, 3:54 PM EDT (19:54 UTC)
- Expired
- Jul 27, 2023, 5:00 PM EDT
- In force
- 66 min
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Northwest Hills Planning Region, CT, Dutchess County, NY, Ulster County, NY
The radar
The Albany radar (KENX), 88 km from the middle of the area, began a volume at 19:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 27, 12:48 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 7.9 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 102 J/kg
- Mixed-layer CIN
- -145 J/kg
- Mixed-layer LCL
- 869 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 182 m²/s²
- 0-3 km storm-relative helicity
- 211 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 3:46 PM EDT, 8 minutes earlier.
Area forecast discussion, Jul 27, 3:46 PM EDT, 8 minutes before
AREA FORECAST DISCUSSION
National Weather Service Albany NY
346 PM EDT Thu Jul 27 2023
.SYNOPSIS...
An upper level disturbance will bring showers and scattered
thunderstorms through early this evening, some of which may be
severe south and east of Albany. Fair and mild conditions return
later tonight, with hot and humid conditions for Friday. A cold
front will bring showers and thunderstorms for late Friday
night into Saturday, with much cooler and less humid conditions
arriving for Sunday through early next week.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
* Severe T-storm Watch #553 in effect until 8 PM EDT this
evening for Schoharie, Albany, Rensselaer Counties and
southern VT south and east through mid Hudson Valley,
Berkshires and NW VT.
* Heat Advisory in effect through 7 pm this evening for the mid
Hudson Valley, southern Taconics and Litchfield County.
* Slight to Marginal Risk of Severe Thunderstorms and Flash
Flooding Today.
As of 345 PM EDT, band of showers/thunderstorms, some
strong/severe, continues to drop southeast across the eastern
Catskills, Taconics, central/southern Berkshires, and northern
mid Hudson Valley. Areas near and south/east of this band remain
ripe with abundant instability deep layer shear (ML CAPES
1500-2000+ J/kg, 0-6 km shear 30-35 km, respectively), and this
will be where the greatest severe threat remains over the next
few hours (expanding south into the mid Hudson Valley and
remainder of Litchfield County, CT).
Farther north and west, main surface trough continues to pass
east/southeast down eastern Mohawk Valley into the Lake
George/Saratoga region. Still some showers/isolated
thunderstorms near and ahead of this boundary, however
instability is less (ML CAPES 500-1000, and 0-6 km shear 25-30
KT or less), with even less instability farther N and W. So,
scattered showers/isolated thunderstorms possible near and just
north of I-90 for a few hours, trending southward.
There is a secondary front across the northern Adirondacks that
will also be settling southward, and a few showers could develop
along this boundary through sunset.
Showers/thunderstorms decrease NW to SE through midnight.
Thereafter, areas of low clouds/fog may develop, with some
possibility of dense fog forming within some river valleys.
PWAT's drop as low as 0.75-0.90" later tonight, so some
efficient cooling within a shallow, moist boundary layer should
allow temps to drop off into the 60s for many areas, with
perhaps some 50s across the southern Adirondacks.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH SATURDAY NIGHT/...
* Heat Advisory in effect Friday Noon through 8 pm for most
areas below 1000 feet for Friday.
Any fog/low clouds should quickly burn off/erode shortly after
sunrise, giving way to mostly sunny skies. Deep mixing should
allow max temps to reach the upper 80s to lower 90s in most
valley areas, with upper 70s to lower 80s across higher
elevations. Dewpoints are questionable for Friday, as current
obs suggest lower dewpoints behind current wave across much if
Michigan, generally in the lower/mid 60s, where general
subsidence and lower PWAT's are located. Guidance has trended
slightly cooler for Fri max temps, and current forecast
dewpoints look a bit too high. Will keep current suite of heat
advisories in effect for Friday, however it could be marginal
(perhaps around/just over 95 degrees) in some areas outside of
the mid Hudson Valley and NW CT.
Subsidence/low-mid level capping should prevent convection from
developing Friday, although can not completely rule out an
isolated shower/thunderstorm toward sunset across some higher
terrain areas west of the Hudson River as low level moisture
increases once again.
Better chance of showers/thunderstorms arrives late Friday night
across northwest areas, and across the remainder of the region
Saturday. Best instability/shear look to be south of I-90, where
a Marginal Risk for severe T-storms is located. Elsewhere,
several rounds of showers and isolated thunderstorms will be
possible. Max temps may still reach 85-90 across the mid Hudson
Valley/NW CT, with mainly mid 70s to lower 80s elsewhere due to
more clouds and low level cool advection.
Showers may linger for areas south of I-90 Saturday evening,
with clearing elsewhere. Cooler with lows mainly in the 50s.
&&
.LONG TERM /SUNDAY THROUGH THURSDAY/...
Generally below normal temperatures are expected through the
extended period, as upper level troughing dominates the
northeast U.S. One disturbance passing through Monday could
bring scattered showers/isolated thunderstorms, with additional
showers/thunderstorm possible late Thursday ahead of another
approaching disturbance. Generally dry weather should prevail
between these systems.
Max temps should generally be in the 70s for Sun-Tue, with 60s
across higher terrain areas. Temps may warm into the lower 80s
in valleys by Wed-Thu, and 70s elsewhere. Overnight lows may be
downright chilly, with widespread 50s expected, except 40s
across the southern Adirondacks and higher elevations of
southern VT, and possibly the Lake George region.
&&
.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
Upper level disturbance will bring several rounds of
showers/thunderstorms to the TAF sites through late afternoon,
with best chances of thunderstorms at KALB, KPSF, and KPOU.
Brief periods of heavy rain and wind gusts in excess of 30-40
mph will be possible within the strongest thunderstorms.
Showers/thunderstorms taper off early this evening from NW to
SE, with clearing skies then expected. However, areas of fog/low
stratus may develop, especially in any areas where rain occurs
this afternoon.
Any fog/low clouds should lift between 11Z-13Z/Fri, with VFR
conditions then returning.
South to southwest winds at 8-12 KT and some gusts up to 20-25
KT will shift into the west to northwest by late afternoon at
similar speeds. Winds will then become light/variable tonight,
and shift into the southwest to west at 5-10 KT by late Friday
morning.
Outlook...
Friday Night: Moderate Operational Impact. Chance of SHRA...TSRA.
Saturday: High Operational Impact. Likely SHRA...TSRA.
Saturday Night: Moderate Operational Impact. Chance of SHRA.
Sunday: Low Operational Impact. NO SIG WX.
Sunday Night: No Operational Impact. NO SIG WX.
Monday: Low Operational Impact. Isolated SHRA...TSRA.
Monday Night: No Operational Impact. NO SIG WX.
Tuesday: Low Operational Impact. Isolated SHRA...TSRA.
&&
.HYDROLOGY...
Showers and thunderstorms with locally heavy rainfall are expected
through this evening, especially for areas south and east of
Albany. Any areas that see persistent or repeated downpours
could see localized flooding of urban, poor drainage or low
lying areas and isolated to scattered flash flooding. There is a
Marginal Risk of excessive rain across eastern NY and a Slight
Risk across all of western New England. A Flood Watch for Flash
Flooding remains in effect for southern Vermont, the Berkshires,
and Litchfield County. In these areas, any storms that train or
backbuild could result in the potential for 2+ inches of rain
in a short amount of time.
Dry weather is expected for late tonight through Friday evening,
then additional showers/thunderstorms with locally heavy rain
will be possible Saturday, especially for areas south of I-90.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...Flood Watch until 10 PM EDT this evening for CTZ001-013.
Heat Advisory until 7 PM EDT this evening for CTZ001-013.
Heat Advisory from noon to 8 PM EDT Friday for CTZ001-013.
NY...Heat Advisory until 7 PM EDT this evening for NYZ059-060-
064>066.
Heat Advisory from noon to 8 PM EDT Friday for NYZ038>043-
047>053-059>061-063>066-083-084.
MA...Flood Watch until 10 PM EDT this evening for MAZ001-025.
Heat Advisory from noon to 8 PM EDT Friday for MAZ025.
VT...Heat Advisory from noon to 8 PM EDT Friday for VTZ013-015.
Flood Watch until 8 PM EDT this evening for VTZ013>015.
&&
SYNOPSIS...KL
NEAR TERM...KL
SHORT TERM...KL
LONG TERM...KL
AVIATION...KL
HYDROLOGY...KL/MainHazardous weather outlook, Jul 27, 4:33 AM EDT, 11 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Albany NY 433 AM EDT Thu Jul 27 2023 NYZ059-060-064>066-281100- Eastern Greene-Western Columbia-Eastern Ulster-Western Dutchess- Eastern Dutchess- 433 AM EDT Thu Jul 27 2023 ...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM NOON TO 8 PM EDT FRIDAY... This Hazardous Weather Outlook is for portions of eastern New York. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. Also, there is a Slight Risk for severe thunderstorms today, with damaging winds and large hail being the main threats. Isolated tornadoes are possible. Localized flash flooding will also be possible again, especially where downpours repeatedly move across the same areas. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. Additionally, there is a chance of thunderstorms on Saturday associated with a cold front moving across the region. Additional Heat Advisories may be needed on Saturday if confidence increases on heat index values exceeding 95 degrees. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed today. MAZ001-281100- Northern Berkshire- 433 AM EDT Thu Jul 27 2023 ...FLOOD WATCH IN EFFECT FROM 9 AM EDT THIS MORNING THROUGH THIS EVENING... This Hazardous Weather Outlook is for western Massachusetts. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Also, there is a Slight Risk for severe thunderstorms today, with damaging winds and large hail being the main threats. Isolated tornadoes are possible. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. There is a chance of thunderstorms on Saturday associated with a cold front moving across the region. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed today. NYZ038>043-047>053-061-063-083-084-281100- Southern Herkimer-Southern Fulton-Montgomery-Northern Saratoga- Northern Warren-Northern Washington-Schoharie-Western Schenectady- Eastern Schenectady-Southern Saratoga-Western Albany-Eastern Albany- Western Rensselaer-Eastern Columbia-Western Ulster-Southeast Warren- Southern Washington- 433 AM EDT Thu Jul 27 2023 ...HEAT ADVISORY IN EFFECT FROM NOON TO 8 PM EDT FRIDAY... This Hazardous Weather Outlook is for portions of eastern New York. .DAY ONE...Today and tonight. There is a Slight Risk for severe thunderstorms today, with damaging winds and large hail being the main threats. Isolated tornadoes are possible. Localized flash flooding will also be possible again, especially where downpours repeatedly move across the same areas. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. Additionally, there is a chance of thunderstorms on Saturday associated with a cold front moving across the region. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed today. MAZ025-281100- Southern Berkshire- 433 AM EDT Thu Jul 27 2023 ...FLOOD WATCH IN EFFECT FROM 9 AM EDT THIS MORNING THROUGH THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM NOON TO 8 PM EDT FRIDAY... This Hazardous Weather Outlook is for western Massachusetts. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. There is also a Slight Risk for severe thunderstorms today, with damaging winds and large hail being the main threats. Isolated tornadoes are possible. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. There is also a chance of thunderstorms on Saturday associated with a cold front moving across the region. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed today. CTZ001-013-281100- Northern Litchfield-Southern Litchfield- 433 AM EDT Thu Jul 27 2023 ...FLOOD WATCH IN EFFECT FROM 9 AM EDT THIS MORNING THROUGH THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM NOON TO 8 PM EDT FRIDAY... This Hazardous Weather Outlook is for northwestern Connecticut. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Heat Advisory. There is also a Slight Risk for severe thunderstorms today, with damaging winds and large hail being the main threats. Isolated tornadoes are possible. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. Additionally, there is a chance of thunderstorms on Saturday associated with a cold front moving across the region. Additional Heat Advisories may be needed on Saturday if confidence increases on heat index values exceeding 95 degrees. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed today. NYZ032-033-054-058-082-281100- Northern Herkimer-Hamilton-Eastern Rensselaer-Western Greene- Northern Fulton- 433 AM EDT Thu Jul 27 2023 This Hazardous Weather Outlook is for portions of eastern New York. .DAY ONE...Today and tonight. There is a Marginal to Slight Risk for severe thunderstorms today, with damaging winds and large hail being the main threats. Isolated tornadoes are possible. Localized flash flooding will also be possible again, especially where downpours repeatedly move across the same areas. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. There is also a chance of thunderstorms on Saturday associated with a cold front moving across the region. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed today. VTZ013-015-281100- Bennington-Eastern Windham- 433 AM EDT Thu Jul 27 2023 ...FLOOD WATCH IN EFFECT THROUGH THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM NOON TO 8 PM EDT FRIDAY... This Hazardous Weather Outlook is for southern Vermont. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. There is also a Slight Risk for severe thunderstorms today, with damaging winds and large hail being the main threats. Isolated tornadoes are possible. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. There is also a chance of thunderstorms on Saturday associated with a cold front moving across the region. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed today. VTZ014-281100- Western Windham- 433 AM EDT Thu Jul 27 2023 ...FLOOD WATCH IN EFFECT THROUGH THIS EVENING... This Hazardous Weather Outlook is for southern Vermont. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. There is also a Slight Risk for severe thunderstorms today, with damaging winds and large hail being the main threats. Isolated tornadoes are possible. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. There is also a chance of thunderstorms on Saturday associated with a cold front moving across the region. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed today.
In the hours before
Special weather statement, Jul 27, 1:35 PM EDT, 2 hours 19 minutes before
Special Weather Statement
National Weather Service Albany NY
135 PM EDT Thu Jul 27 2023
NYZ058>061-064-271815-
Eastern Columbia NY-Eastern Greene NY-Western Columbia NY-
Western Greene NY-Eastern Ulster NY-
135 PM EDT Thu Jul 27 2023
...A strong thunderstorm will impact portions of southwestern
Columbia and southeastern Greene Counties through 215 PM EDT...
At 135 PM EDT, Doppler radar was tracking a strong thunderstorm over
Milton, or near Catskill, moving east at 40 mph.
HAZARD...Winds in excess of 40 mph, pea size hail, and heavy rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible. Heavy rains could cause ponding of water.
Locations impacted include...
Hudson, Catskill, Claverack, Livingston, Copake, Athens, Philmont,
Lorenz Park, Claverack-Red Mills, North-South Lake Campground,
Germantown, Hillsdale, Taghkanic, Quarryville, Burden Dock,
Manorville, Burden, Churchtown, Linlithgo Mills and North Hillsdale.
This includes Interstate 87 near exit 21.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
western Massachusetts...and east central New York.
&&
LAT...LON 4213 7411 4225 7410 4229 7349 4206 7351
TIME...MOT...LOC 1735Z 272DEG 33KT 4217 7395
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
JPVSpecial weather statement, Jul 27, 2:11 PM EDT, 1 hour 43 minutes before
Special Weather Statement
National Weather Service Albany NY
211 PM EDT Thu Jul 27 2023
VTZ013-014-271845-
Western Windham VT-Bennington VT-
211 PM EDT Thu Jul 27 2023
...A strong thunderstorm will impact portions of central Bennington
and northwestern Windham Counties through 245 PM EDT...
At 211 PM EDT, Doppler radar was tracking a strong thunderstorm over
Arlington, moving east at 35 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Arlington, Manchester, Stratton, Shaftsbury, Manchester Center, West
Wardsboro, Windham, Jamaica, Sunderland, Wardsboro, Sandgate,
Glastenbury, Wardsboro Center, Beartown, Goose City, Chiselville,
South Windham, Barnumville, East Dover and East Jamaica.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
southern Vermont.
&&
LAT...LON 4294 7269 4300 7327 4319 7326 4321 7267
TIME...MOT...LOC 1811Z 273DEG 30KT 4310 7315
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
SNDSpecial weather statement, Jul 27, 2:13 PM EDT, 1 hour 41 minutes before
Special Weather Statement
National Weather Service Albany NY
213 PM EDT Thu Jul 27 2023
NYZ063-064-271900-
Western Ulster NY-Eastern Ulster NY-
213 PM EDT Thu Jul 27 2023
...A strong thunderstorm will impact portions of northeastern Ulster
County through 300 PM EDT...
At 212 PM EDT, Doppler radar was tracking a strong thunderstorm near
Woodland Valley Campground, or 18 miles southwest of Hunter, moving
east at 30 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Woodstock, Woodland Valley Campground, West Hurley, West Shokan,
Kenneth L Wilson Campground, Mount Tremper, Phoenicia, Denning,
Ashokan, Glenford, Oliverea, Shultis Corners, Sweet Meadows,
Brodhead, Sawkill, Woodland, Zena, Montoma, Morgan Hill and Branch.
This includes Interstate 87 near exit 19.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
east central New York.
&&
LAT...LON 4194 7451 4206 7451 4210 7413 4210 7408
4211 7407 4211 7406 4194 7402
TIME...MOT...LOC 1812Z 262DEG 26KT 4201 7443
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
JPVSpecial weather statement, Jul 27, 2:17 PM EDT, 1 hour 37 minutes before
Special Weather Statement
National Weather Service Albany NY
217 PM EDT Thu Jul 27 2023
MAZ025-NYZ060-061-271900-
Southern Berkshire MA-Eastern Columbia NY-Western Columbia NY-
217 PM EDT Thu Jul 27 2023
...A strong thunderstorm will impact portions of southwestern
Berkshire and central Columbia Counties through 300 PM EDT...
At 216 PM EDT, Doppler radar was tracking a strong thunderstorm over
Philmont, or 7 miles southeast of Hudson, moving east at 30 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Great Barrington, Lee, Lenox, Philmont, Housatonic, Stockbridge,
Hillsdale, Taghkanic, Monterey, Alford, Hartsville, Mahkeenac
Heights, Mellenville, Craryville, Newsboy Statue, Glendale,
Tanglewood, North Hillsdale, Williamsville and Harlemville.
People attending Tanglewood should seek safe shelter immediately!
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
western Massachusetts...and east central New York.
&&
LAT...LON 4214 7370 4227 7371 4236 7327 4213 7319
TIME...MOT...LOC 1816Z 260DEG 25KT 4221 7365
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
PicardSpecial weather statement, Jul 27, 2:22 PM EDT, 1 hour 32 minutes before
Special Weather Statement
National Weather Service Albany NY
222 PM EDT Thu Jul 27 2023
NYZ060-061-064>066-271845-
Eastern Dutchess NY-Eastern Columbia NY-Western Columbia NY-
Western Dutchess NY-Eastern Ulster NY-
222 PM EDT Thu Jul 27 2023
...A strong thunderstorm will impact portions of northeastern Ulster,
northwestern Dutchess and southwestern Columbia Counties through 245
PM EDT...
At 222 PM EDT, Doppler radar was tracking a strong thunderstorm over
Saugerties, moving east at 20 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Saugerties, Livingston, Pine Plains, Clermont, Red Hook, Ancram, Lake
Katrine, Saugerties South, Bethel, Veteran, Milan, Germantown,
Tivoli, Centerville, Pachin Mills, Kerleys Corners, Quarryville,
Katsbaan, Sweet Meadows and Linden Acres.
This includes Interstate 87 near exit 20.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
east central New York.
&&
LAT...LON 4200 7406 4217 7399 4213 7392 4213 7391
4216 7389 4212 7356 4186 7367
TIME...MOT...LOC 1822Z 287DEG 18KT 4207 7394
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
SNDSpecial weather statement, Jul 27, 3:43 PM EDT, 11 minutes before
Special Weather Statement
National Weather Service Albany NY
343 PM EDT Thu Jul 27 2023
NYZ063>066-272015-
Eastern Dutchess NY-Western Ulster NY-Western Dutchess NY-
Eastern Ulster NY-
343 PM EDT Thu Jul 27 2023
...Strong thunderstorms will impact portions of southeastern Ulster
and Dutchess Counties through 415 PM EDT...
At 341 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Lake Katrine to Kingston to near High
Falls, with additional isolated cells to the east of the line.
Movement was east at 45 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Poughkeepsie, Kingston, New Paltz, Ellenville, Rhinebeck, Hyde Park,
Pleasant Valley, Hurley, Amenia, Highland, Pine Plains, Red Hook,
Millbrook, High Falls, Kerhonkson, Stanfordville, Tillson, Napanoch,
Saugerties South and Port Ewen.
This includes Interstate 87 between exits 18 and 19.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
east central New York.
&&
LAT...LON 4171 7451 4172 7453 4191 7407 4207 7400
4206 7386 4194 7350 4165 7352
TIME...MOT...LOC 1941Z 266DEG 37KT 4201 7395 4192 7399 4184 7421
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
SNDThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 1:19 PM EDT | Special Weather Statement | ALY | Greene | 41 min |
| Jul 27, 1:21 PM EDT | Special Weather Statement | ALY | Albany | 24 min |
| Jul 27, 1:25 PM EDT | Special Weather Statement | ALY | Rensselaer | 35 min |
| Jul 27, 1:29 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Rensselaer | 46 min |
| Jul 27, 1:35 PM EDT | Special Weather Statement | ALY | Columbia | 40 min |
| Jul 27, 2:13 PM EDT | Special Weather Statement | ALY | Ulster | 47 min |
| Jul 27, 2:17 PM EDT | Special Weather Statement | ALY | Columbia | 43 min |
| Jul 27, 2:22 PM EDT | Special Weather Statement | ALY | Dutchess | 23 min |
| Jul 27, 2:32 PM EDT | Severe Thunderstorm Warning | ALY | Columbia, Dutchess, Greene, Ulster | 58 min |
| Jul 27, 2:35 PM EDT | Areal Flood Advisory | ALY | Columbia, Dutchess, Greene, Ulster | 105 min |
| Jul 27, 2:44 PM EDT | Severe Thunderstorm Warning | ALY | Ulster | 19 min |
| Jul 27, 3:14 PM EDT | Areal Flood Advisory | ALY | Columbia, Dutchess | 95 min |
| Jul 27, 3:23 PM EDT | Severe Thunderstorm Warning | ALY | Columbia, Dutchess | 52 min |
| Jul 27, 3:43 PM EDT | Special Weather Statement | ALY | Dutchess | 32 min |
| Jul 27, 4:10 PM EDT | Severe Thunderstorm Warning | ALY | Columbia, Dutchess | 65 min |
| Jul 27, 4:20 PM EDT | Areal Flood Advisory | ALY | Dutchess, Ulster | 104 min |
| Jul 27, 4:43 PM EDT | Special Weather Statement | ALY | Ulster | 32 min |
| Jul 27, 4:55 PM EDT | Severe Thunderstorm Warning | ALY | Dutchess, Ulster | 50 min |
| Jul 27, 5:22 PM EDT | Areal Flood Advisory | ALY | Dutchess | 73 min |
| Jul 27, 5:40 PM EDT | Severe Thunderstorm Warning | ALY | Dutchess | 50 min |
| Jul 27, 2:11 PM EDT | Special Weather Statement | ALY | Bennington, Windham | 34 min |
| Jul 27, 5:05 PM EDT | Special Weather Statement | ALY | Bennington | 25 min |
| Jul 27, 4:27 PM EDT | Severe Thunderstorm Warning | ALY | Northwest Hills Planning Region | 33 min |
| Jul 27, 4:56 PM EDT | Areal Flood Advisory | ALY | Northwest Hills Planning Region | 99 min |
| Jul 27, 6:02 PM EDT | Areal Flood Advisory | ALY | Northwest Hills Planning Region | 49 min |
Nearby
Severe Thunderstorm Warnings in New York, 2023Severe Thunderstorm Warnings in Connecticut, 2023Every severe thunderstorm warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.